A Caltech Library Service

Dwarf solitary waves and low tsunamis

Murashige, Sunao and Wu, Theodore Yaotsu (2010) Dwarf solitary waves and low tsunamis. Journal of Hydrodynamics, 22 (S1). pp. 917-925. ISSN 1001-6058.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This work applies the regularized solitary wave theory to develop accurate computational method for evaluating the dwarf solitary waves, with amplitude-to-water depth ratio α ≤ 10⁻², as a useful model of one-dimensional tsunamis propagating in the open ocean. The algebraic branch singularities of these solitary waves magnifying with diminishing wave amplitude, making their computations insurmountable by existing methods, are removed by the regularized coordinates given by this new theory. Numerical examples show that this new method can produce accurate results even for α ≅ 10⁻³ or less.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2010 Springer.
Subject Keywords:Regularized solitary wave theory; one-dimensional tsunami waves; flow singularities; conformal mapping; numerical computation
Issue or Number:S1
Record Number:CaltechAUTHORS:20200226-133731469
Persistent URL:
Official Citation:Murashige, S., Wu, T.Y. Dwarf solitary waves and low tsunamis. J Hydrodyn 22, 917–925 (2010).
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:101586
Deposited By: George Porter
Deposited On:26 Feb 2020 23:00
Last Modified:26 Feb 2020 23:00

Repository Staff Only: item control page